How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I seem to be losing grasp with reality. Its harder to see

This answer was rated:

I seem to be losing grasp with reality. It's harder to see the difference between reality and dreams for example. My whole perspective is just different than how it used to be. I'm starting to be afraid that this is how I'll be for the rest of my life. What's wrong with me?

Greetings !


Welcome to the site.


I am Dr. Kaushik and i believe i can help you with your problem.


First of all i am sorry to learn about your condition and i empathize with you.


Now coming to your condition, you see what you are experiencing right now is clinically termed as Derealization , which is defined as a complex phenomenon where in the person feels as if he is loosing touch with reality or starts to experience that his surroundings are no longer real.This condition is often associated with heightened anxiety and depression.


Since it has been persistently disrupting your life i reckon you should no longer take it lightly and ignore it but it is about time for you to counter this condition before it takes over your quality of life. So for countering this condition you got to consult your family doctor and get yourself started on an anti depressant drug such as either Lexapro ( escitalopram ) at dose of 10-20 mg / day or Zoloft ( sertraline) at dose of 50-150 mg / day but if for some reason your family doctor declines you this prescription then you shall request him to refer you to a psychiatrist who is well equipped with dealing with his condition and knows much more about the medications used in treating it, plus the psychiatrist will use some counseling / therapy along with the drug therapy to help you overcome this condition.


So i hope this gives you insight into your problem and also provides you a sense of direction to move in to counter it.


Wish you all the best.


Please kindly leave a Positive rating if you are satisfied with the answer.


if there is any further assistance needed please feel free to ask using the reply button.





Dr. Kaushik and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions